Nevada, 2006High Wind in Nevada, January 30, 2006
January 30, 2006 · NWS REV · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before the first event at Jan 30, 3:25 AM PST, 7 hours 45 minutes earlier.
Area forecast discussion, Jan 30, 3:25 AM PST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
325 AM PST MON JAN 30 2006
.SHORT TERM...
NEXT TROUGH APPROACHING THE WEST COAST WILL MOVE EAST ACROSS THE
AREA LATE THIS AFTERNOON THROUGH TONIGHT. WARM ADVECTION AHEAD OF
THE TROUGH IS PRODUCING MODERATE PRECIP NEAR COASTAL AREAS OF NWRN
CA WHILE A FEW LIGHT SHOWERS HAVE BEEN REPORTED IN THE LAKE TAHOE
AREA. SHOWERS WILL INCREASE TODAY AS TROUGH APPROACHES...WITH THE
HEAVIEST RAIN/SNOW EXPECTED THIS AFTERNOON AND THIS EVENING IN THE
SIERRA. SNOW LEVELS AROUND 7500 FEET EARLY THIS MORNING WILL LOWER
TO LAKE LEVEL LATER THIS AFTERNOON AND DOWN TO AROUND 5000 THIS
EVENING. SNOW WILL ACCUMULATE THE MOST AT ELEVATIONS ABOVE 7000 FEET
WITH UP TO A FOOT OF SNOW LIKELY...2 TO 5 INCHES OF SNOW IS POSSIBLE
NEAR LAKE LEVEL THIS EVENING. WINTER STORM STATEMENTS WILL BE
CONTINUED. SNOW ADVISORY OVER MONO COUNTY DOES NOT LOOK LIKE IT WILL
AMOUNT TO A WHOLE LOT...THEREFORE ADVISORY MAY BE OVERDONE AND MAY
HAVE TO BE CANCELED LATER THIS MORNING. BUT WILL JUST TONE DOWN THE
WORDING AND INDICATE MAINLY FOR THE HIGHER ELEVATIONS NORTH OF MONO
LAKE. WINDS WILL INCREASE TODAY AS WELL AS GRADIENT TIGHTENS AND 700
MB FLOW INCREASES. WINDS SHOULD NOT BE AS STRONG AS WITH THE LAST
STORM...BUT CERTAINLY WIND GUSTS UP TO 45-50 MPH WILL BE POSSIBLE
ACROSS WRN NV LATER THIS AFTERNOON...ESPECIALLY NORTH OF HWY 50.
WINDS WILL WEAKEN THIS EVENING AS COLD FRONT MOVES THROUGH AND
PRECIP BEGINS TO SPILL OVER MORE INTO NV. A COUPLE INCHES OF SNOW
WILL POSSIBLY ACCUMULATE THIS EVENING ABOVE 5500 FEET...WITH A
DUSTING POSSIBLE ON ALL BUT THE LOWEST VALLEY FLOORS IN THE RENO
AREA. A BRIEF BREAK IN THE ACTION EXPECTED ON TUESDAY BETWEEN STORMS.
WEDNESDAY LOOKS TO BE THE BEGINNING OF A WET 36 HOURS. VERY STRONG
JET STREAM CORE AROUND 180 KTS CURRENTLY OVER THE CENTRAL PACIFIC
NEAR 40 N WILL PUSH EAST AND WEAKEN ONLY SLIGHTLY BEFORE PUSHING
ONSHORE INTO THE PAC NW ON TUESDAY THEN MEANDERING SOUTH INTO NRN CA
WEDNESDAY AND THURSDAY. TROPICAL MOISTURE TAP OF 2+ INCHES (BASED ON
AMSU TPW) WILL PUSH EAST WITH THE JET STREAM BRINGING THE LIKELIHOOD
OF SIGNIFICANT PERIODS OF MODERATE TO HEAVY PRECIPITATION TO THE
SIERRA FROM TAHOE NORTH INTO LASSEN COUNTY...AND POSSIBLY WRN NV
WEDNESDAY AND THURSDAY. LIGHT PRECIP WILL START IN LASSEN COUNTY
TUESDAY NIGHT INTO WEDNESDAY MORNING...BUT HEAVY PRECIP SHOULD HOLD
OFF UNTIL SOMETIME WEDNESDAY AFTERNOON IN THE SIERRA FROM TAHOE
NORTHWARD...THEN SPREAD EAST INTO WRN NV. MONO COUNTY DOES NOT LOOK
TO HAVE A LARGE THREAT OF THE PRECIP...MAINLY FURTHER NORTH. HOWEVER
ONE OF THE MANY PROBLEMS WITH THIS SYSTEM IS THE WARM AIR AND HIGHER
SNOW LEVELS. SNOW LEVELS MAY START OUT ABOVE 7500 FEET ON WEDNESDAY
AND REMAIN ABOVE LAKE LEVEL UNTIL LATE WEDNESDAY NIGHT/THURSDAY
MORNING...MEANING PRECIP BELOW THAT LEVEL WILL FALL AS RAIN. THIS
WILL BRING FLOOD CONCERNS BACK TO THE SIERRA AND FAR WRN NV AREAS.
RIGHT NOW IT DOES NOT APPEAR THAT FLOOD CONCERNS WILL BE AS HIGH AS
IN EARLY JANUARY DUE TO LACK OF WARM STORMS PRIOR TO THIS EVENT.
HOWEVER STILL HAVE A GOOD SNOW PACK WITH MELT THAT WILL ADD TO THE
FALLING RAIN. THEREFORE RIVERS...CREEKS AND STREAMS WILL HAVE TO BE
MONITORED AS WELL AS HEAVY PRECIP AND SNOW LEVELS. AS JET STREAM
APPROACHES AND MOVES OVERHEAD WINDS WILL BECOME BREEZY TO STRONG ON
WEDNESDAY AS WELL. ANOTHER WIND ADVISORY AT LEAST WILL LIKELY BE
NEEDED FOR WEDNESDAY FOR WRN NV. TEMPERATURES WILL REMAIN ABOVE
NORMAL...IN THE LOW TO POSSIBLY UPPER 50S THROUGH THIS WEEK.
BENINATO
.LONG TERM...THURSDAY THROUGH SUNDAY...
STRONG PACIFIC JET WILL GRADUALLY PULL NORTHWARD THURSDAY WITH
PRECIPITATION GRADUALLY TAPERING DURING THE DAY. THERE MAY STILL BE
A PERIOD OF MODERATE PRECIPITATION IN THE MORNING WITH SNOW LEVELS
STILL FAIRLY HIGH AND GENERALLY ABOVE 6000 FEET. QPF WILL DROP OFF
IN THE AFTERNOON AND BE LIMITED TO ISOLATED SHOWERS ACROSS NORTHERN
ZONES BY THURSDAY EVENING. THERE IS LITTLE COLD AIR ASSOCIATED WITH
THIS SYSTEM SO THAT RIDGE BUILDING OVER THE AREA FRIDAY WILL LIKELY
RESULT IN ABOVE NORMAL TEMPERATURES AND A LOT MORE SUNSHINE. MEDIUM
RANGE MODELS BRING SHORTWAVE TROUGH ACROSS THE AREA THIS WEEKEND
WITH SOME TIMING ISSUES. THE GFS ACTUALLY BRINGS TROUGH TO THE WEST
COAST AND TRIES TO SPLIT THE ENERGY WHICH EVENTUALLY BRINGS A CLOSED
SYSTEM DOWN INTO THE AREA BY MONDAY IN A REX BLOCK PATTERN. THE
ECMWF/CANADIAN ARE MORE PROGRESSIVE. SURFACE PRESSURES AND HEIGHTS
ARE PROGGED TO INCREASE BY EARLY NEXT WEEK WHILE THE AMOUNT OF
UNDERCUTTING IS STILL UNCERTAIN. TEMPERATURES WERE WARMED THURSDAY
INTO FRIDAY AND POPS BUMPED UP THURSDAY WITH ONGOING PRECIPITATION
FROM WEDNESDAY/WEDNESDAY NIGHT. LITTLE CHANGE WAS MADE BEYOND FRIDAY
WITH A CHANCE OF SHOWERS SATURDAY. HOHMANN
&&
.AVIATION...
GENERALLY VFR THROUGH 20Z AHEAD OF COLD FRONT AND ASSOCIATED BAND OF
PRECIPITATION WHICH WILL BE MOVING ACROSS NORTHERN CALIFORNIA THIS
MORNING. GUSTY SOUTH TO SOUTHWEST WINDS WILL DEVELOP DURING THIS
TIME AND CONTINUE UP UNTIL FRONTAL PASSAGE BETWEEN 23Z-03Z. FOR THE
SIERRA LOCATIONS EXPECT WDSPR MVFR CONDITIONS AFTER 20Z WITH AREAS
IFR IN HEAVIER BAND OF SNOW AHEAD OF AND NEAR THE FRONT. LOCAL MVFR
CONDITIONS ARE POSSIBLE TO THE LEE OF THE MOUNTAINS IN SCATTERED
SHOWERS. HOHMANN
&&
&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 10 AM TO 6 PM PST FOR NVZ003-NVZ005.
WINTER STORM WARNING FROM 8 AM TO 10 PM PST FOR NVZ002.
LAKE WIND ADVISORY FROM 8 AM TO 6 PM PST FOR NVZ004.
CA...WINTER STORM WARNING FROM 6 AM TO 8 PM PST FOR CAZ071.
WINTER STORM WARNING FROM 8 AM TO 10 PM PST FOR CAZ072.
WIND ADVISORY FROM 10 AM TO 6 PM PST FOR CAZ070.
SNOW ADVISORY FROM 2 PM TO 10 PM PST FOR CAZ073.
&&Hazardous weather outlook, Jan 29, 4:09 PM PST, 19 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
409 PM PST SUN JAN 29 2006
CAZ070>073-NVZ001>005-301500-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
409 PM PST SUN JAN 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER WINTER STORM WILL MOVE THROUGH THE AREA MONDAY THROUGH
MONDAY EVENING...BRINGING MOUNTAIN SNOW AND STRONG WINDS AGAIN.
SEE THE LATEST WINTER WEATHER MESSAGE /WWUS45 KREV WSWREV/ AND THE
LATEST WIND PRODUCT /WWUS75 KREV NPWREV/ FOR ADDITIONAL INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER EVENTS ACCORDING TO
ESTABLISHED CRITERIA.
SNYDER
High Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon
- When
- January 30, 11:10 AM PST
- Where
- S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.511, -119.499 (the zone’s center; the record gives no point)
A 54 kt (62 mph) wind gust was recorded by the NDOT sensor at Wolf Run Golf Course in south Reno.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Georgia, January 30, 2006$150,000 · 60 kt wind · 1 event
- Winter Weather in North Carolina, January 30, 20069 events
- Winter Storm in Wyoming, January 30 to 31, 20065 events
- Heavy Snow in Idaho, January 30 to 31, 20064 events
- Winter Weather in Colorado, January 30 to 31, 20062 events
- Heavy Snow in Idaho, January 30, 20062 events
- Hail in Mississippi, January 30, 20060.88 in hail · 2 events
- High Wind in Montana, January 30, 200670 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, January 30, 20062 events
- Blizzard in Alaska, January 30, 20061 event
- Heavy Snow in Alaska, January 30, 20061 event
- Storm Surge in Maine, January 30, 2006$1,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487580.